MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 626-00-46F
Medical Device Problem Codes Material Erosion (1214); Mechanical Problem (1384)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Metal Related Pathology (4530)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his left hip on or about (b)(6) 2014 and was revised on (b)(6) 2021.It is further alleged that he suffered injuries as a result of implantation and explantation of the device(s) at issue, device recall and excessive levels of chromium and cobalt in his blood.Update on 26-nov-2021 per clinician review: "[.] (b)(6) 2021: operative note [.] some metallosis in hip, some impingement of the posterior neck on the mdm liner [.] confirmation: a revision surgery was performed.Impingement noted at the time of revision with notching of the neck.[.]".
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his left hip on or about (b)(6), 2014 and was revised on (b)(6), 2021.It is further alleged that he suffered injuries as a result of implantation and explantation of the device(s) at issue, device recall and excessive levels of chromium and cobalt in his blood.*update on (b)(6) 2021 per clinician review: (b)(6) 2021: operative note some metallosis in hip, some impingement of the posterior neck on the mdm liner confirmation: a revision surgery was performed.Impingement noted at the time of revision with notching of the neck.
 
Additional Manufacturer Narrative
Reported event an event regarding impingement/rom, wear/metallosis and abnormal ion level involving a mdm liner was reported.The event of impingement and metallosis was confirmed via clinician review and the event of abnormal ion level was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical information by a clinical consultant indicated: confirmation: a revision surgery was performed.Impingement noted at the time of revision with notching of the neck.Injuries and/or excessive levels of chromium and cobalt could not be confirmed.Root cause: a root cause cannot be ascertained without additional medical records.That said, impingement and notching of the femoral neck was noted at the time of the revision and this could certainly explain the concern and/or finding of increased metal levels (if confirmed) and metallosis.Poduct history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient's hip was revised due to excessive levels of chromium and cobalt in his blood, metallosis and impingement of the posterior (stem) neck on the mdm liner.Clinician review of provided medical records indicate that impingement noted at the time of revision with notching of the neck, while excessive levels of chromium and cobalt could not be confirmed.The exact cause of the event could not be determined.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MODULAR DUAL MOBILITY INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key13043006
Report Number0002249697-2021-02068
Device Sequence Number5436634
Product Code LZO
UDI-Device Identifier04546540666024
UDI-Public04546540666024
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K103233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model Number626-00-46F
Device Catalogue Number626-00-46F
Device Lot Number45123401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/26/2021
Supplement Date Received by Manufacturer03/15/2023
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/05/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexMale